Alert archive / Hawaii / Gale Warnings in 2016
Gale Warning 5, NWS Honolulu, HI
NWS Honolulu, HI issued this gale warning at Sep 1, 2016, 2:41 AM HST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2016, 2:41 AM HST (12:41 UTC)
- Expired
- Sep 1, 2016, 5:39 PM HST
- In force
- 15 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
634 WHHW70 PHFO 011241 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 241 AM HST THU SEP 1 2016 ...TROPICAL STORM WARNING CANCELLED... ...GALE WARNING IN EFFECT FOR ALENUIHAHA AND PAILOLO CHANNELS...SOUTHERN BIG ISLAND WATERS AND MAALAEA BAY... ...SMALL CRAFT ADVISORY ELSEWHERE... .HAZARDOUS MARINE CONDITIONS WILL CONTINUE TODAY DUE TO STRONG TO GALE FORCE WINDS AND ADVISORY-LEVEL SEAS. PHZ124-020145- /O.CAN.PHFO.HU.W.2014.000000T0000Z-000000T0000Z/ /O.CAN.PHFO.TR.W.2014.000000T0000Z-000000T0000Z/ /O.NEW.PHFO.GL.W.0005.160901T1241Z-160902T0400Z/ BIG ISLAND SOUTHEAST WATERS- 241 AM HST THU SEP 1 2016 ...TROPICAL STORM WARNING IS CANCELLED... ...GALE WARNING IN EFFECT UNTIL 6 PM HST THIS EVENING... * WINDS AND SEAS...EAST WINDS 25 TO 35 KT AND SEAS 9 TO 13 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PHZ119-120-020145- /O.CAN.PHFO.TR.W.2014.000000T0000Z-000000T0000Z/ /O.CAN.PHFO.TR.A.2014.000000T0000Z-000000T0000Z/ /O.NEW.PHFO.GL.W.0005.160901T1241Z-160902T0400Z/ MAALAEA BAY-PAILOLO CHANNEL- 241 AM HST THU SEP 1 2016 ...TROPICAL STORM WARNING IS CANCELLED... ...GALE WARNING IN EFFECT UNTIL 6 PM HST THIS EVENING... * WINDS AND SEAS...EAST WINDS 25 TO 35 KT. SEAS 8 TO 12 FT PAILOLO CHANNEL AND 3 TO 5 FEET MAALAEA BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PHZ121-123-020145- /O.CAN.PHFO.TR.W.2014.000000T0000Z-000000T0000Z/ /O.NEW.PHFO.GL.W.0005.160901T1241Z-160902T0400Z/ ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- 241 AM HST THU SEP 1 2016 ...TROPICAL STORM WARNING IS CANCELLED... ...GALE WARNING IN EFFECT UNTIL 6 PM HST THIS EVENING... * WINDS AND SEAS...EAST WINDS 25 TO 35 KT AND SEAS 9 TO 13 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PHZ117-118-020145- /O.CAN.PHFO.TR.W.2014.000000T0000Z-000000T0000Z/ /O.CAN.PHFO.TR.A.2014.000000T0000Z-000000T0000Z/ /O.EXA.PHFO.SC.Y.0045.000000T0000Z-160902T0400Z/ MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- 241 AM HST THU SEP 1 2016 ...TROPICAL STORM WARNING IS CANCELLED... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... * WINDS AND SEAS...EAST WINDS 20 TO 30 KT. SEAS 7 TO 12 FT...HIGHEST WINDWARD WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ122-020145- /O.CAN.PHFO.TR.W.2014.000000T0000Z-000000T0000Z/ /O.EXA.PHFO.SC.Y.0045.000000T0000Z-160902T0400Z/ BIG ISLAND WINDWARD WATERS- 241 AM HST THU SEP 1 2016 ...TROPICAL STORM WARNING IS CANCELLED... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... * WINDS AND SEAS...EAST WINDS 20 TO 30 KT AND SEAS 7 TO 11 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>116-020145- /O.CON.PHFO.SC.Y.0045.000000T0000Z-160902T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL- 241 AM HST THU SEP 1 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WINDS AND SEAS...EAST WINDS 20 TO 30 KT AND SEAS 7 TO 11 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
821 WHHW70 PHFO 011546 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 546 AM HST THU SEP 1 2016 ...GALE WARNING IN EFFECT FOR ALENUIHAHA AND PAILOLO CHANNELS... SOUTHERN BIG ISLAND WATERS AND MAALAEA BAY... ...SMALL CRAFT ADVISORY ELSEWHERE... .HAZARDOUS MARINE CONDITIONS WILL CONTINUE TODAY DUE TO STRONG TO GALE FORCE WINDS AND ADVISORY-LEVEL SEAS. PHZ124-020400- /O.CAN.PHFO.HU.W.2014.000000T0000Z-000000T0000Z/ /O.NEW.PHFO.HU.A.2013.160901T1546Z-000000T0000Z/ /O.CON.PHFO.GL.W.0005.000000T0000Z-160902T0400Z/ BIG ISLAND SOUTHEAST WATERS- 546 AM HST THU SEP 1 2016 ...HURRICANE WATCH IN EFFECT... ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WINDS AND SEAS...HURRICANE CONDITIONS POSSIBLE BEGINNING AS EARLY AS FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HURRICANE WARNING MEANS SUSTAINED WINDS OF 64 KTS OR 74 MPH OR HIGHER ASSOCIATED WITH A HURRICANE ARE EXPECTED WITHIN 36 HOURS. A HURRICANE WARNING CAN REMAIN IN EFFECT WHEN DANGEROUSLY HIGH WATER OR A COMBINATION OF DANGEROUSLY HIGH WATER AND EXCEPTIONALLY HIGH WAVES CONTINUE...EVEN THOUGH WINDS MAY BE LESS THAN HURRICANE FORCE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HURRICANE WATCH IS ISSUED WHEN SUSTAINED WINDS OF 64 KTS OR 74 MPH OR HIGHER ASSOCIATED WITH A HURRICANE ARE POSSIBLE WITHIN 48 HOURS. && $$ PHZ119-120-020400- /O.UPG.PHFO.TR.A.2014.000000T0000Z-000000T0000Z/ /O.NEW.PHFO.HU.A.2013.160901T1546Z-000000T0000Z/ /O.CON.PHFO.GL.W.0005.000000T0000Z-160902T0400Z/ MAALAEA BAY-PAILOLO CHANNEL- 546 AM HST THU SEP 1 2016 ...HURRICANE WATCH IN EFFECT... ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HURRICANE WATCH. THE TROPICAL STORM WATCH IS NO LONGER IN EFFECT. * WAVES/SEAS...TROPICAL STORM CONDITIONS POSSIBLE THROUGH TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TROPICAL STORM WATCH MEANS SUSTAINED WINDS OF 34 TO 63 KT ARE POSSIBLE WITHIN 48 HOURS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HURRICANE WATCH IS ISSUED WHEN SUSTAINED WINDS OF 64 KTS OR 74 MPH OR HIGHER ASSOCIATED WITH A HURRICANE ARE POSSIBLE WITHIN 48 HOURS. && $$ PHZ121-123-020400- /O.NEW.PHFO.HU.A.2013.160901T1546Z-000000T0000Z/ /O.CON.PHFO.GL.W.0005.000000T0000Z-160902T0400Z/ ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- 546 AM HST THU SEP 1 2016 ...HURRICANE WATCH IN EFFECT... ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HURRICANE WATCH. * WINDS AND SEAS...EAST WINDS 25 TO 35 KT AND SEAS 9 TO 13 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HURRICANE WATCH IS ISSUED WHEN SUSTAINED WINDS OF 64 KTS OR 74 MPH OR HIGHER ASSOCIATED WITH A HURRICANE ARE POSSIBLE WITHIN 48 HOURS. && $$ PHZ117-118-020500- /O.UPG.PHFO.TR.A.2014.000000T0000Z-000000T0000Z/ /O.NEW.PHFO.HU.A.2013.160901T1546Z-000000T0000Z/ /O.EXT.PHFO.SC.Y.0045.000000T0000Z-160902T2200Z/ MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- 546 AM HST THU SEP 1 2016 ...HURRICANE WATCH IN EFFECT... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON HST FRIDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HURRICANE WATCH. THE TROPICAL STORM WATCH IS NO LONGER IN EFFECT. * WAVES/SEAS...TROPICAL STORM CONDITIONS POSSIBLE THROUGH TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TROPICAL STORM WATCH MEANS SUSTAINED WINDS OF 34 TO 63 KT ARE POSSIBLE WITHIN 48 HOURS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HURRICANE WATCH IS ISSUED WHEN SUSTAINED WINDS OF 64 KTS OR 74 MPH OR HIGHER ASSOCIATED WITH A HURRICANE ARE POSSIBLE WITHIN 48 HOURS. && $$ PHZ114-116-122-020500- /O.NEW.PHFO.HU.A.2013.160901T1546Z-000000T0000Z/ /O.EXT.PHFO.SC.Y.0045.000000T0000Z-160902T2200Z/ OAHU WINDWARD WATERS-KAIWI CHANNEL-BIG ISLAND WINDWARD WATERS- 546 AM HST THU SEP 1 2016 ...HURRICANE WATCH IN EFFECT... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON HST FRIDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HURRICANE WATCH. * WINDS AND SEAS...EAST WINDS 20 TO 30 KT AND SEAS 7 TO 11 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HURRICANE WATCH IS ISSUED WHEN SUSTAINED WINDS OF 64 KTS OR 74 MPH OR HIGHER ASSOCIATED WITH A HURRICANE ARE POSSIBLE WITHIN 48 HOURS. && $$ PHZ110>113-115-020500- /O.EXT.PHFO.SC.Y.0045.000000T0000Z-160902T2200Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU LEEWARD WATERS- 546 AM HST THU SEP 1 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON HST FRIDAY... * WINDS AND SEAS...EAST WINDS 20 TO 30 KT AND SEAS 7 TO 11 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
444 WHHW70 PHFO 011707 AAA MWWHFO URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE HONOLULU HI 707 AM HST THU SEP 1 2016 ...GALE WARNING IN EFFECT FOR ALENUIHAHA AND PAILOLO CHANNELS... SOUTHERN BIG ISLAND WATERS AND MAALAEA BAY... ...SMALL CRAFT ADVISORY ELSEWHERE... .HAZARDOUS MARINE CONDITIONS WILL CONTINUE TODAY DUE TO STRONG TO GALE FORCE WINDS AND ADVISORY-LEVEL SEAS. PHZ119>121-123-124-020400- /O.CON.PHFO.GL.W.0005.000000T0000Z-160902T0400Z/ /O.CON.PHFO.HU.A.2013.000000T0000Z-000000T0000Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 707 AM HST THU SEP 1 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... ...HURRICANE WATCH REMAINS IN EFFECT... * WINDS AND SEAS...EAST WINDS 25 TO 35 KT AND SEAS 9 TO 13 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HURRICANE WATCH IS ISSUED WHEN SUSTAINED WINDS OF 64 KTS OR 74 MPH OR HIGHER ASSOCIATED WITH A HURRICANE ARE POSSIBLE WITHIN 48 HOURS. && $$ PHZ114-116>118-122-020615- /O.CON.PHFO.SC.Y.0045.000000T0000Z-160902T2200Z/ /O.CON.PHFO.HU.A.2013.000000T0000Z-000000T0000Z/ OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 707 AM HST THU SEP 1 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON HST FRIDAY... ...HURRICANE WATCH REMAINS IN EFFECT... * WINDS AND SEAS...EAST WINDS 20 TO 30 KT AND SEAS 7 TO 11 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HURRICANE WATCH IS ISSUED WHEN SUSTAINED WINDS OF 64 KTS OR 74 MPH OR HIGHER ASSOCIATED WITH A HURRICANE ARE POSSIBLE WITHIN 48 HOURS. && $$ PHZ110>113-115-020615- /O.CON.PHFO.SC.Y.0045.000000T0000Z-160902T2200Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU LEEWARD WATERS- 707 AM HST THU SEP 1 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON HST FRIDAY... * WINDS AND SEAS...EAST WINDS 20 TO 30 KT AND SEAS 7 TO 11 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
111 WHHW70 PHFO 012129 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1129 AM HST THU SEP 1 2016 ...GALE WARNING IN EFFECT FOR MAALAEA BAY...THE ALENUIHAHA AND PAILOLO CHANNELS...AND WATERS SOUTH OF THE BIG ISLAND... ...HURRICANE WATCH IN EFFECT FOR ALL BIG ISLAND AND MAUI COUNTY WATERS...THE KAIWI CHANNEL AND OAHU WINDWARD WATERS... ...SMALL CRAFT ADVISORY ELSEWHERE... PHZ119>121-123-124-020400- /O.CON.PHFO.GL.W.0005.000000T0000Z-160902T0400Z/ /O.CON.PHFO.HU.A.2013.000000T0000Z-000000T0000Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 1129 AM HST THU SEP 1 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... ...HURRICANE WATCH REMAINS IN EFFECT... * WINDS AND SEAS...EAST WINDS TO 35 KT AND SEAS TO 13 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HURRICANE WATCH IS ISSUED WHEN SUSTAINED WINDS OF 64 KTS OR 74 MPH OR HIGHER ASSOCIATED WITH A HURRICANE ARE POSSIBLE WITHIN 48 HOURS. THERE IS AN EXTREME THREAT TO MARINERS. HURRICANE FORCE WINDS PRODUCE VERY HIGH WAVES AND VISIBILITY IS GREATLY REDUCED. VESSELS SHOULD REMAIN IN PORT OR SEEK SHELTER AS SOON AS POSSIBLE. && $$ PHZ114-116>118-122-021030- /O.CON.PHFO.SC.Y.0045.000000T0000Z-160902T2200Z/ /O.CON.PHFO.HU.A.2013.000000T0000Z-000000T0000Z/ OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 1129 AM HST THU SEP 1 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON HST FRIDAY... ...HURRICANE WATCH REMAINS IN EFFECT... * WINDS AND SEAS...EAST WINDS TO 30 KT AND SEAS TO 11 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HURRICANE WATCH IS ISSUED WHEN SUSTAINED WINDS OF 64 KTS OR 74 MPH OR HIGHER ASSOCIATED WITH A HURRICANE ARE POSSIBLE WITHIN 48 HOURS. THERE IS AN EXTREME THREAT TO MARINERS. HURRICANE FORCE WINDS PRODUCE VERY HIGH WAVES AND VISIBILITY IS GREATLY REDUCED. VESSELS SHOULD REMAIN IN PORT OR SEEK SHELTER AS SOON AS POSSIBLE. && $$ PHZ110>113-115-021030- /O.CON.PHFO.SC.Y.0045.000000T0000Z-160902T2200Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU LEEWARD WATERS- 1129 AM HST THU SEP 1 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON HST FRIDAY... * WINDS AND SEAS...EAST WINDS TO 30 KT AND SEAS TO 11 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
619 WHHW70 PHFO 020339 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 539 PM HST THU SEP 1 2016 ...GALE WARNING IS CANCELLED... ...SMALL CRAFT ADVISORY IN EFFECT FOR ALL WATERS... ...HURRICANE WATCH IN EFFECT FOR ALL BIG ISLAND AND MAUI COUNTY WATERS...THE KAIWI CHANNEL AND OAHU WINDWARD WATERS... PHZ119>121-123-124-021645- /O.CAN.PHFO.GL.W.0005.000000T0000Z-160902T0400Z/ /O.EXB.PHFO.SC.Y.0045.000000T0000Z-160903T0400Z/ /O.CON.PHFO.HU.A.2013.000000T0000Z-000000T0000Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 539 PM HST THU SEP 1 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST FRIDAY... ...HURRICANE WATCH REMAINS IN EFFECT... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...EAST WINDS TO 30 KT AND SEAS TO 12 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HURRICANE WATCH IS ISSUED WHEN SUSTAINED WINDS OF 64 KTS OR HIGHER ASSOCIATED WITH A HURRICANE ARE POSSIBLE WITHIN 48 HOURS. THERE IS AN EXTREME THREAT TO MARINERS. HURRICANE FORCE WINDS PRODUCE VERY HIGH WAVES AND VISIBILITY IS GREATLY REDUCED. VESSELS SHOULD REMAIN IN PORT OR SEEK SHELTER AS SOON AS POSSIBLE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ114-116>118-122-021645- /O.EXT.PHFO.SC.Y.0045.000000T0000Z-160903T0400Z/ /O.CON.PHFO.HU.A.2013.000000T0000Z-000000T0000Z/ OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS- 539 PM HST THU SEP 1 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST FRIDAY... ...HURRICANE WATCH REMAINS IN EFFECT... * WINDS AND SEAS...EAST WINDS TO 30 KT AND SEAS TO 11 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HURRICANE WATCH IS ISSUED WHEN SUSTAINED WINDS OF 64 KTS OR 74 MPH OR HIGHER ASSOCIATED WITH A HURRICANE ARE POSSIBLE WITHIN 48 HOURS. THERE IS AN EXTREME THREAT TO MARINERS. HURRICANE FORCE WINDS PRODUCE VERY HIGH WAVES AND VISIBILITY IS GREATLY REDUCED. VESSELS SHOULD REMAIN IN PORT OR SEEK SHELTER AS SOON AS POSSIBLE. && $$ PHZ110>113-115-021645- /O.EXT.PHFO.SC.Y.0045.000000T0000Z-160903T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU LEEWARD WATERS- 539 PM HST THU SEP 1 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST FRIDAY... * WINDS AND SEAS...EAST WINDS TO 30 KT AND SEAS TO 11 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Aug 31, 9:07 PM HST, 5 hours 34 minutes earlier.
Area forecast discussion, Aug 31, 9:07 PM HST, 5 hours 34 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 907 PM HST WED AUG 31 2016 .SYNOPSIS... Tropical Storm Madeline will track by just to the south of the Big Island overnight with strong gusty winds and heavy rainfall expected across the Big Island. Improving conditions are then expected on Thursday across the Big Island as Madeline tracks westward and well to the south of the smaller islands. Across the rest of the state, a breezy to windy trade wind weather pattern is expected through Friday. Moisture will begin to increase once again Friday night in advance of Hurricane Lester, with the potential for impacts to the entire state over the Holiday weekend. A more typical trade wind pattern will resume by early next week as Lester departs and high pressure builds well to the north of the island chain. && .DISCUSSION... Currently at the surface, Tropical Storm Madeline is located around 175 miles to south of Hilo, with Hurricane Lester around 575 miles to the east of Hilo. Meanwhile, a 1028 mb high is centered around 1350 miles to the north-northeast of Honolulu. Infrared satellite imagery shows overcast conditions over the Big Island in association with Madeline, with partly to mostly cloudy skies in place across the rest of the state. Radar imagery shows widespread rain over windward sections of the Big Island with isolated to scattered showers moving into windward sections of the other islands. Main short term concern continues to revolve around the impacts from Madeline. Tonight and Thursday, The latest track from the Central Pacific Hurricane Center (CPHC), takes Madeline south of the Big Island overnight, then westward and well to the south of the smaller islands during the day on Thursday. Widespread rainfall and gusty winds will continue across the Big Island tonight, with improving conditions expected on Thursday as the deepest moisture associated with Madeline exits to the west. Across the other islands, a breezy to windy trade wind pattern will continue, with showers favoring windward and mauka locales. Made some adjustments to POPs both tonight and Thursday, primarily to lower rain chances over leeward sections of the Big Island with Madeline to the south resulting in downslope and drying conditions in this area. Thursday night and Friday, Based on the latest forecast tracks from CPHC, Madeline will track westward and away from the area, while Lester tracks west or west-northwestward toward the island chain. As a result, a slightly drier airmass is expected across the state due to subsidence on the periphery of the two tropical cyclones, with a more typical, but breezy to windy trade wind pattern expected. Friday night through Sunday night, The latest track from CPHC continues to show Lester moving off to the west-northwest over or just to the north of the islands during the Holiday weekend. Deep moisture associated with Lester will move into the eastern islands Friday night and will overspread the remainder of the state on Saturday. Unsettled conditions are then expected to continue through Sunday night in association with Lester. Exact details will be highly dependent on the eventual track of Lester. Residents and visitors are urged to closely monitor the latest forecasts in association with Lester from the CPHC, as impacts are possible across all of the Hawaiian islands during the holiday weekend. Labor Day through next Wednesday, Both the 00z GFS and 00z ECMWF show Lester moving northwest and away from the state by early next week as deep layer ridging builds to the north of the island chain. This should result in improving conditions with a more typical trade wind pattern becoming established across the Aloha state. && .AVIATION... As Tropical Storm Madeline weakens south of the Big Island, a few lingering MVFR showers can be expected overnight at Hilo. After 18Z, the deeper moisture with Madeline will push southwest of the Big Island and Hilo will return to more of a trade wind pattern with some lingering MVFR ceilings possible. Aside from MVFR showers in the vicinity and a few isolated showers, Kona will remain VFR overnight. AIRMET SIERRA for tempo IFR conditions over windward Big Island will remain into tonight. For the remainder of the terminals, Madeline will serve to tighten the pressure gradient with high pressure to the north. This will allow for breezy northeasterly winds gusting to 20-30kts. MVFR showers can be expected at times for windward locations, with mostly VFR conditions elsewhere. AIRMET SIERRA highlights mountain obscuration along north and east sections of the islands. AIRMET TANGO for tempo moderate turbulence over and immediately south through west of the mountains is posted for all of the smaller islands. See TC SIGMET series ROMEO for area regarding turbulence and icing associated with Madeline. && .MARINE... The combination of winds and seas resulting from Tropical Storm Madeline and Hurricane Lester will result in hazardous boating conditions in most marine zones through the weekend. High surf can be expected along east facing shores in association with Madeline. The largest waves will be along east facing shores of The Big Island with heights becoming lower as you go up the island chain. There will also be a bit of an increase along some south and west facing shores once the system moves west of The Big Island. Surf along east facing shores associated with Madeline will ease or lower on Thursday for a brief period before rising once again in response to Hurricane Lester approaching the region from the east. Surf will likely reach warning levels along the exposed east facing shores of all islands over the weekend. Winds, seas and surf will diminish after the passage of Lester with a typical trade wind pattern setting up. && .HFO WATCHES/WARNINGS/ADVISORIES... High Surf Advisory until 6 PM HST Thursday for Kauai Windward- Oahu Koolau-Olomana-Molokai Windward-Maui Windward West. Flash Flood Watch through Thursday afternoon for Big Island. Tropical Storm Warning for Molokai-Lanai-Kahoolawe-Maui-Big Island. High Surf Warning until 6 PM HST Thursday for Windward Haleakala. Tropical Storm Warning for Maui County Windward Waters-Maui County Leeward Waters-Maalaea Bay-Pailolo Channel-Alenuihaha Channel-Big Island Windward Waters-Big Island Leeward Waters-Big Island Southeast Waters. Small Craft Advisory until 6 PM HST Thursday for Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-Kauai Channel- Oahu Windward Waters-Oahu Leeward Waters-Kaiwi Channel. && DISCUSSION/MARINE...Jelsema AVIATION...Woodrum
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 2:00 PM HST | Areal Flood Advisory | HFO | Hawaii | 6 hr |
| Aug 31, 6:25 PM HST | Areal Flood Advisory | HFO | Hawaii | 3 hr |
| Aug 31, 9:11 PM HST | Areal Flood Advisory | HFO | Hawaii | 6 hr |
| Sep 1, 2:18 AM HST | Wind Advisory | HFO | Hawaii, Honolulu, Kauai, Kalawao | 13 hr |
| Sep 1, 5:13 AM HST | Hurricane Watch | HFO | Hawaii, Honolulu, Kalawao | 49 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.